MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; RFT GYN LAPAROSCOPY PACK

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; RFT GYN LAPAROSCOPY PACK
Model Number DYNJ50858
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an unknown number of hysteroscopy procedure a swab fell off into the patient's vaginas after approximately 20 seconds of being in use.The swabs were being used with betadine and hibiclens.The nurse in the room recognized immediately that the sponge was no longer attached to the stick and the sponge was manually retrieved with ring forceps with no additional impact to the patient or intervention required.The sample was not returned to the manufacturer for evaluation.No additional information is available.A root cause could not be determined.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the sponge detached from the stick during use on multiple patients requiring manual retrieval.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
RFT GYN LAPAROSCOPY PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10402858
Report Number1423395-2020-00018
Device Sequence Number2960995
Product Code FDE
UDI-Device Identifier10889942029136
UDI-Public10889942029136
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ50858
Device Catalogue NumberDYNJ50858
Device Lot Number20BMA338
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;